MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION MELODY TRANSCATHER PULMONARY VALVE; PULMONARY VALVE PROSTHESIS PERCUTANEOUSLY DELIVERED

MEDTRONIC HEART VALVES DIVISION MELODY TRANSCATHER PULMONARY VALVE; PULMONARY VALVE PROSTHESIS PERCUTANEOUSLY DELIVERED
Model Number PB1018
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Endocarditis (1834); Pulmonary Regurgitation (2023); Pulmonary Valve Stenosis (2024)
Date of Event 02/26/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product analysis: the product remains implanted; therefore, no product analysis can be performed.Conclusion: without return of the product, no definitive conclusions could be drawn regarding the clinical observation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that one month following the implant of this transcatheter pulmonary bioprosthetic valve (tpbv), the patient was diagnosed with endocarditis and antibiotics were administered.The infective organism was viridans streptococcal and resulted in trivial stenosis and mild regurgitation.Three years following the implant of the valve, the patient presented with a fever.Endocarditis was suspected, but not confirmed.Four blood culture were negative; however, antibiotics were prescribed.Mild pulmonary regurgitation was notes but had not worsened since the previous echocardiogram.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
The device history record was reviewed and showed that this product met all manufacturing specifications for product released for distribution.No issues were identified that would have impacted this event.A review of the sterility lot record confirms that the biological indicators (bi) tested negative for both tissue and solution.There have been no additional complaints, or complaints for infection against any of the devices manufactured under this sterility lot.The sterilization process used by medtronic has an anti-microbial kill on the microorganisms such as staphylococcus and streptococcus species.This process was validated using the worst case bacillus atrophaeus (gram positive spore forming rods), which was known to be representative of the cleanroom bioburden.The information received also indicated that the endocarditis occurred one year post implant.Endocarditis that occurred within two months af ter the procedure are called early prosthetic-valve endocarditis, and are usually acquired while the patient is in the hospital (nosocomial infection).These cases could also be due to introduction of the microorganism during the implant procedure.Dental hygiene may have contributed to the reported endocarditis at one month post implant and resulted in the reported stenosis and regurgitation.Based on the above investigation, the endocarditis was unlikely to be attributed to the device and/or manufacturing process.At three years post implant, the suspected endocarditis was not confirmed as blood cultures were found negative.No conclusion can be made to the reported regurgitation.If information is provided in the future, a supplemental report will be issued.

Brand Name
MELODY TRANSCATHER PULMONARY VALVE
Common Device Name
PULMONARY VALVE PROSTHESIS PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
MDR Report Key7397824
Report Number2025587-2018-00776
Device Sequence Number19189117
Product Code NPV
UDI-Device Identifier00643169415874
UDI-Public00643169415874
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P140017
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/14/2016
Device Model NumberPB1018
Device Catalogue NumberPB1018
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/09/2018
Supplement Date Received by Manufacturer04/27/2018
Initial Report FDA Received Date04/04/2018
Supplement Report FDA Received Date05/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age36 YR
Patient Weight77